Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 2, NWS Huntsville, AL

January 6, 2009DeKalb County, Alabama

NWS Huntsville, AL issued this tornado warning at Jan 6, 2009, 3:20 PM CST for DeKalb County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 6, 2009, 3:20 PM CST (21:20 UTC)
Expired
Jan 6, 2009, 3:45 PM CST
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 3:26 PM CSTTSTM WND DMGAdamsburg, ALSEVERAL TREES KNOCKED DOWN AT THE INTERSECTION OF HIGHWAY 35 AND 176 NEAR THE DEKALB CHEROKEE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 6, 2:03 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 062120
TORHUN
ALC049-062145-
/O.NEW.KHUN.TO.W.0002.090106T2120Z-090106T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CST TUE JAN 6 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 345 PM CST

* AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR INTERSTATE 
  59 NEAR THE KEENER COMMUNITY IN NORTHEAST ETOWAH COUNTY...MOVING   
  NORTHEAST AT 60 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  COLLINSVILLE.
  DOG TOWN.
  ADAMSBURG.
  LITTLE RIVER CANYON NATIONAL PRESERVE.
  DESOTO STATE PARK.

THIS STORM WILL MOVE RIGHT ALONG THE DEKALB CHEROKEE COUNTY LINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.

LAT...LON 3450 8554 3446 8558 3444 8558 3438 8562
      3437 8565 3435 8566 3426 8577 3426 8580
      3424 8582 3424 8583 3420 8584 3420 8599
      3453 8554
TIME...MOT...LOC 2118Z 233DEG 52KT 3417 8595

$$

27
2 follow-up statements
000 
WWUS54 KHUN 062133
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CST TUE JAN 6 2009

ALC049-062145-
/O.CON.KHUN.TO.W.0002.000000T0000Z-090106T2145Z/
DEKALB AL-
333 PM CST TUE JAN 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR EXTREME 
SOUTHEASTERN DEKALB COUNTY...

AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST SOUTHEAST OF  
COLLINSVILLE ALONG THE DEKALB CHEROKEE COUNTY LINE...MOVING 
NORTHEAST AT 60 MPH. ANOTHER AREA OF INTENSE ROTATION IS DEVELOPING 
NORTHEAST OF DOG TOWN...AND IS ALSO MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOG 
TOWN...ADAMSBURG...THE LITTLE RIVER CANYON NATIONAL PRESERVE...AND 
DESOTO STATE PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.

LAT...LON 3450 8554 3446 8558 3444 8558 3438 8562
      3437 8565 3435 8566 3426 8577 3426 8580
      3424 8582 3424 8583 3420 8584 3425 8593
      3453 8554
TIME...MOT...LOC 2132Z 233DEG 52KT 3429 8576

$$

27
000 
WWUS54 KHUN 062146
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CST TUE JAN 6 2009

ALC049-062156-
/O.EXP.KHUN.TO.W.0002.000000T0000Z-090106T2145Z/
DEKALB AL-
346 PM CST TUE JAN 6 2009

...THE TORNADO WARNING FOR EXTREME EASTERN DEKALB COUNTY EXPIRED AT 
345 PM CST...

WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING 
FOR NORTHEAST ALABAMA.

LAT...LON 3450 8554 3446 8558 3444 8558 3438 8562
      3437 8565 3435 8566 3426 8577 3426 8580
      3424 8582 3424 8583 3420 8584 3425 8593
      3453 8554
TIME...MOT...LOC 2133Z 233DEG 52KT 3429 8574

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 3:03 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 6, 3:03 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 PM CST TUE JAN 6 2009

.SYNOPSIS...
THE RAIN CONTINUES TO FALL ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON AS THE LOW PRESSURE SYSTEM TO THE WEST SLOWLY APPROACHES
THE AREA. THE EXTREME SE PORTIONS OF THE AREA LIE IN THE WARM SECTOR
OF THE APPROACHING SYSTEM...WHERE THE MOST INSTABILITY AND LOW LEVEL
MOISTURE AHEAD OF THE BATCH OF SHOWERS AND THUNDERSTORMS HAVE BEEN
COLLECTING. OVERALL SYNOPTIC PATTERN STILL SHOWS SW FLOW ACROSS THE
REGION...PUMPING IN A MID-LEVEL PLUME OF PACIFIC MOISTURE AS NOTED
ON THE LATEST WATER VAPOR IMAGERY. S/SWRLY FLOW AT THE SURFACE IS
TAPPING INTO GULF MOISTURE...FEEDING THE DEVELOPMENT OF THE
ADDITIONAL RAINFALL LATE THIS AFTN AND EVENING.

&&

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA THROUGH MIDNIGHT
TONIGHT FOR THE ADDITIONAL 1-2 INCHES OF RAINFALL /WITH ISOLATED
HIGHER AMOUNTS OF 3 INCHES/ THAT ARE ANTICIPATED. ATTM...NUMEROUS
FLOOD AND FLASH FLOOD WARNINGS ARE IN EFFECT THROUGH THIS EVENING.
THE MOST RECENT PRODUCT IS THE TORNADO WATCH THAT IS IN EFFECT FOR
DEKALB AND MARSHALL COUNTIES IN ALABAMA UNTIL 7 PM THIS EVENING.

SOUTH OF THE WARM FRONT THAT IS DRAPED ACROSS THE TENNESSEE VALLEY
THIS AFTERNOON ARE 60+ DEGREE DEWPOINTS...MAINLY TO THE EAST OF
BIRMINGHAM ALONG THE I-59 CORRIDOR. NORTH OF THE BOUNDARY IS MORE
STABLE AIR...IN WHICH SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN
NOTED. CURRENT THINKING IS THAT THE STEADIEST AND HEAVIEST RAINFALL
WILL CONTINUE FOR SEVERAL MORE HOURS BEFORE TAPERING OFF OVERNIGHT
TONIGHT. THE NAM PUSHES THE PRECIP OUT OF THE AREA THE FASTEST...
WITH THE ECMWF HOLDING ONTO THE PRECIP THE LONGEST. THE GFS IS IN
THE MIDDLE OF THE TWO. AM LEANING TOWARDS A BLEND OF THE NAM AND THE
GFS FOR THE TIME BEING...WITH THE PRECIP PUSHING OUT OF THE AREA BY
DAYBREAK TOMORROW. HAVING SAID THAT...IF THE RAIN CONTINUES TO
DEVELOP TO THE SW OF THE AREA...THIS OUTCOME COULD BE DELAYED BY A
FEW HOURS.

WITH THE PREFERRED BLEND OF THE GFS AND NAM...AM EXPECTING THE
INITIAL TROUGH AXIS TO SWING THROUGH THE AREA DURING THE MORNING
HOURS TOMORROW. MODELS ARE HINTING AT A SECONDARY TROUGH TO PUSH
THROUGH THE AREA TOMORROW AFTERNOON...BRINGING WITH IT A MID LEVEL
CLOUD DECK. BUFR SOUNDINGS ARE PICKING UP ON THIS AS WELL...SO THIS
WAS NOTED IN THE GRIDS. WITH THE CLEARING FROM WEST TO EAST INTO THE
AFTERNOON...HAVE BUMPED AFTERNOON TEMPS UP A COUPLE OF DEGREES FROM
MOS GUIDANCE IN WRN ARES. AREAS EXPECTED TO REMAIN UNDER THE CLOUDS
/ERN AREAS/ WERE HEDGED CLOSER TO GUIDANCE VALUES.

LONG TERM...FRIDAY THROUGH TUESDAY
MODELS ARE IN AGREEMENT THAT A STORM SYSTEM WILL TRAVERSE THE
SOUTHEAST IN THE EXTENDED PORTION OF THE FORECAST. THE MAIN
DIFFERENCES BETWEEN THE GFS AND ECMWF DURING THIS TIME ARE REGARDING
THE WEEKEND SYSTEM. THE ECMWF IS MORE PROGRESSIVE IN MOVING THE
TROUGH THROUGH THE AREA...PUSHING THE COLD FRONT THROUGH THE
TENNESSEE VALLEY SUNDAY NIGHT. THE GFS IS A MUCH SLOWER
SOLUTION...AND INSTEAD...HAS A GULF LOW DEVELOPING MONDAY NIGHT INTO
TUESDAY AS THE TROUGH DIGS FURTHER SOUTH OVER SRN TX. THE GFS PROGS
THE FROPA FOR THE TENNESSEE VALLEY OVERNIGHT TUESDAY INTO WEDNESDAY.

SINCE ARND 18 HOURS OF DIFFERENCE IN TIMING EXISTS IN THE
MODELS...HAVE OPTED TO LEAVE THE CURRENT FORECAST FOR THAT TIME
PERIOD AS-IS. THE ONLY OTHER MAJOR DIFFERENCE BETWEEN THE TWO MODELS
IS EXACTLY HOW COLD THE SHOT OF COLD AIR DELIVERED WITH THIS NEXT
SYSTEM WILL BE. ECMWF HAS 850H TEMPS BY THE END OF NEXT WEEK BETWEEN
-10 AND -12 DEGREES C. THE GFS HAS -4 TO -6 DEGREES C. GIVEN THE
UNCERTAINTY WITH THE TIMING OF THE MODELS MADE THE TEMPERATURE
FORECAST TRICKY. AT THIS TIME...STUCK WITH THE ENSEMBLE MOS
GUIDANCE...GIVE OR TAKE A TWEAK HERE OR THERE. EITHER WAY...THE LONG
RANGE MODELS ARE HINTING AT A COLD PATTERN SETTING UP ACROSS THE ERN
CONUS. IT WILL BE INTERESTING TO SEE THIS PATTERN TAKE SHAPE IF IN
FACT THE MODELS ARE CORRECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    44  46  34  53  33 / 100  40  10   0   0
SHOALS        42  47  34  55  33 / 100  30  10   0   0
CULLMAN       44  46  35  54  34 / 100  40  10   0   0
FAYETTEVILLE  43  44  34  51  32 / 100  40  10   0   0
ALBERTVILLE   46  47  35  54  34 / 100  40  10   0   0
FORT PAYNE    44  48  34  53  32 / 100  50  10   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

12
Hazardous weather outlook, Jan 6, 10:45 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 AM CST TUE JAN 6 2009

ALZ001>010-016-TNZ076-096-097-070400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1045 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF RAIN...SOME OF WHICH WILL BECOME HEAVY...WILL CONTINUE
THROUGH THE REST OF THE DAY. THIS WILL PRODUCE AREAS OF STREET AND
CREEK FLOODING...WITH FLASH FLOODING POSSIBLE WITHIN THE HEAVIEST
RAIN BANDS. ANOTHER ROUND OF HEAVIER RAIN IS LIKELY LATE THIS
AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT PUSHES THROUGH THE
AREA FROM WEST TO EAST. IN ADDITION...THE RAINFALL WILL CREATE A
FLOODING THREAT ON LARGER RIVERS ACROSS THE AREA. CONSULT THE LATEST
FLOOD WATCHES...WARNINGS...OR STATEMENTS FOR THE LATEST ON THE
FLOODING SITUATION.

THERE IS A SMALL THREAT OF STRONG TO SEVERE THUNDERSTORMS IN
SOUTHERN AND EASTERN PORTIONS OF CULLMAN...MARSHALL...AND DEKALB
COUNTIES LATE THIS AFTERNOON. THE STORMS MAY PRODUCE GUSTY WINDS
APPROACHING 50 MPH...WHICH MAY CARRY AN INCREASED RISK OF DOWNED
TREES WHEN COMBINED WITH THE HEAVY RAINFALL.

RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST...BY EARLY TO MID
EVENING WEST OF INTERSTATE 65...AND AROUND MIDNIGHT CLOSE TO THE
GEORGIA STATE LINE. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE
COMMON...LOCALLY UP TO 6 INCHES...WITH THE HIGHEST AMOUNTS SOUTH OF
THE TENNESSEE RIVER AND EAST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER IS UNLIKELY. HOWEVER...ANY REPORTS OF FLOODING OR
EXCESSIVE RAINFALL ARE GREATLY APPRECIATED.

BCC

In the hours before

Local storm report, Jan 6, 9:54 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLOOD            5 NE ARAB               34.36N 86.42W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            WATER REPORTED OVER SCANT            MORGAN             AL   TRAINED SPOTTER

            1 TO 3 INCHES OF WATER COVERING ROAD NEAR THE
            INTERSECTION OF DOUGLAS ROAD AND HIGHWAY 55 EAST.

0944 AM     FLOOD            1 SE ANDERSON           34.92N 87.26W
01/06/2009                   LAUDERDALE         AL   EMERGENCY MNGR

            HIGHWAY 156 IN THE ANDERSON COMMUNITY IS CLOSED DUE TO
            HIGH WATER.

&&

KWEBER
Local storm report, Jan 6, 11:44 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            4 NE ARAB               34.36N 86.44W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY AT SMITH CIRCLE FROM
            SMALL NEARBY STREAM.

0816 AM     FLOOD            2 WNW ARAB              34.32N 86.52W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE ON SUNDOWN ROAD CLOSED.

0816 AM     FLOOD            5 S ALBERTVILLE         34.19N 86.21W
01/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            FLOODING OVER ROAD AT TIBBIT CIRCLE.

0955 AM     FLOOD            2 SE ANDERSON           34.91N 87.24W
01/06/2009                   LAUDERDALE         AL   EMERGENCY MNGR

            HIGHWAY 534 IS CLOSED DUE TO FLOODING.

1018 AM     FLOOD            4 N ROGERSVILLE         34.88N 87.30W
01/06/2009                   LAUDERDALE         AL   EMERGENCY MNGR

            COUNTY ROAD 96 NEAR FIRST CREEK CLOSED DUE TO FLOODING.

&&

KWEBER
Local storm report, Jan 6, 1:32 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
132 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLOOD            4 WNW RYAN CROSSROADS   34.36N 86.67W
01/06/2009                   MORGAN             AL   EMERGENCY MNGR

            INTERSECTION OF MARTIN ROAD AND LAWRENCE COVE ROAD
            CLOSED.

&&

KWEBER
Special weather statement, Jan 6, 1:38 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CST TUE JAN 6 2009

ALZ008-010-062030-
DE KALB-MARSHALL-
138 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR DEKALB AND EASTERN MARSHALL
COUNTIES UNTIL 230 PM CST...

AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM EXTENDING FROM WHITON TO BOAZ...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KILPATRICK...HOPEWELL.
  RODENTOWN...LATHAMVILLE.
  POWELL...SKIRUM.
  SYLVANIA...PEEKS CORNER.
  LEBANON...PINE RIDGE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, Jan 6, 2:35 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CST TUE JAN 6 2009

ALZ010-062100-
DE KALB-
235 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR EXTREME EASTERN DEKALB COUNTY UNTIL
3 PM CST...

AT 235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ADAMSBURG...OR 7 MILES SOUTHEAST OF FORT
PAYNE...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DESOTO STATE PARK.
  MENTONE.
  ALABAMA HIGHWAY 117.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, Jan 6, 2:37 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
237 PM CST TUE JAN 6 2009

ALZ008-062100-
MARSHALL-
237 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MARSHALL COUNTY UNTIL 3 PM
CST...

AT 237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS IN BLOUNT COUNTY...MOVING NORTHEAST
AT 55 MPH. THESE STORMS WILL CLIP THE FAR SOUTHERN PORTION OF
MARSHALL COUNTY THROUGH 3 PM.

WINDS UP TO 50 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HYATT...DOUGLAS.
  HIGH POINT...RABBIT TOWN.
  BOAZ...MCVILLE.
  ALBERTVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 8:22 AM CSTAreal Flood WarningHUNDeKalb, Marshall3 hr
Jan 6, 8:51 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall3 days
Jan 6, 8:52 AM CSTRiver Flood WatchHUNMadison3 hr
Jan 6, 8:52 AM CSTRiver Flood WatchHUNLawrence5 hr
Jan 6, 10:43 AM CSTFlash Flood WarningHUNCullman, DeKalb, Jackson, Marshall, Morgan6 hr
Jan 6, 12:00 PM CSTRiver Flood WarningHUNMadison32 hr
Jan 6, 12:26 PM CSTFlash Flood WarningHUNMadison4 hr
Jan 6, 1:35 PM CSTRiver Flood WarningHUNLawrence56 hr
Jan 6, 1:45 PM CSTFlash Flood WarningHUNJackson, Lawrence, Limestone, Madison, Morgan3 hr
Jan 6, 1:51 PM CSTSevere Thunderstorm WarningHUNDeKalb24 min
Jan 6, 1:53 PM CSTTornado WarningHUNDeKalb37 min
Jan 6, 3:13 PM CSTFlash Flood WarningHUNDeKalb6 hr
Jan 6, 4:26 PM CSTFlash Flood WarningHUNCullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more7 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.